Ideal Protein Diet - Side effects of ideal protein




View Full Version : Side effects of ideal protein


anp1984
10-04-2013, 11:34 AM
I have been in the diet for a 1 1/2 weeks and my body is still having issues with getting used to this. I have constant headaches, stomach pains, horrible fatigue etc. I have heard of this going on on for up to 3 weeks. Can you share your issues or side effects you may have had and how you dealt with them


schenectady
10-04-2013, 12:12 PM
anp1984 - I know that the beginning can be hard. For me, I was lucky that other than small headaches in the first week and general tiredness in the beginning, I had no side effects. These went away after the first weeks and I am in week 7 and feeling well. Sometimes a bit lightheaded, very slight, mostly if I get up quickly from leaning over or whatever but I am happily marching on.

Hang in there because the body feels sooooooo much better in the later weeks - I think it is worth it.

WillowVee
10-04-2013, 12:14 PM
It probably took me 3 weeks to feel like myself again. Lethargy, headaches, general aches...I had all of those. That said, everyone is different, but I would say hang in there because chances are you're going to feel better soon and it's well worth the wait!


megjohnsonnj
10-04-2013, 12:52 PM
I had headaches and tiredness in the first few weeks. My coach encouraged me to ensure I was getting all the salt I needed. She said that when head achy to add some salt to my water. I have to say it really relieved my symptoms. The withdrawal from sugar and caffeine is no joke! Hang in there.

AliExpat
10-04-2013, 12:54 PM
My DH just commented on how I am staying up later now. For the first three weeks I was on IP I would sit to watch tv at 7:30, by 8 I was asleep on the couch till 10:30 then went up to bed and slept an entire 8 hours. I also had a horrible stabbing headache that woke me up my first night on the plan. Hang in there, it get's sooooo much easier.

Meeshellee
10-04-2013, 01:42 PM
I didn't have too many headaches and tiredness issues, but from day 1 I have started my morning with a warm glass of water with 1 tsp of ideal salt and I also take an olive oil "shot" direct...I've read that taking the oil directly (rather than just using it for cooking) helps you get the full amount into your system. Good luck. It will be soo worth it once you get through this.

clbott
10-04-2013, 03:29 PM
Yup, It kept being said but I kinda blew it off until I tried it and saw the difference that getting ALL of the water, salt and oil makes! I had fatigue, joint pain and stomach pain at first.

Avalon1957
10-04-2013, 03:35 PM
i had headaches and lethargy on days 2 and 3 especially. i started feeling better on days 4 and 5. After that smooth sailing.

Make sure you are drinking enough water

And if you just feel shaky, or weak, have an extra IP packet or a protein (lean meat serving) ... I needed a bit of a boost on my first few days also.

Make sure you are getting and taking all your vitamins

Get plenty of rest too

This is just an afterthought, but I wonder how many people out there are alergic to soy and don't know it. Soy makes me feel AWFUL (like death warmed over). I have lost all my weight on mostly the IP Chocolate Drink which is whey-protein based (milk protein). Perhaps try avoiding IP soy products for a week and see if you start feeling better. (Your "stomach pains" ... a bit of a clue on this front).

Poppycock
10-04-2013, 11:47 PM
I started IP May 9th of this year. I experienced extreme fatigue the first two weeks. It almost felt like a low grade flu. I'm the first to admit I was a carb addict, so it was quite a shock to my body. Don't give up, because it gets so much better. I feel great now, and have lost 53 pounds. My doctor has taken me off of most of my blood pressure and cholesterol meds. You can do this.

Jenny38
10-05-2013, 06:39 AM
My first few days were hard but it got better. Lots of water and add the salt. I would check to see if you are allergic to soy. Good luck

Coreyle
10-05-2013, 07:00 AM
I too can relate. I felt lousy the first few weeks. Headaches and just a general tired feeling. Then it just passed like I came out of a fog. I'm now on week six and feeling good. Hang in there it will get better!

galpal445
10-05-2013, 04:09 PM
Be sure to eat before taking your supplements. The supplements can be very hard on the stomach and if you don't have food coating the stomach it could explain your stomach pains.

As has already been said...lick some salt from your hand or put some in a glass of water and that should help with your headaches.

The tiredness should be relieved soon. If not, be sure to check everything you are eating for hidden carbs as that could be preventing you from getting into ketosis which makes your fat a source of needed energy.

patns
10-05-2013, 04:23 PM
It is just about everyone wo has side effects the first week or so but if it goes on long term I would suspect allergic reation to some ingredient

Frenchy71
10-05-2013, 05:46 PM
I have been in the diet for a 1 1/2 weeks and my body is still having issues with getting used to this. I have constant headaches, stomach pains, horrible fatigue etc. I have heard of this going on on for up to 3 weeks. Can you share your issues or side effects you may have had and how you dealt with them

I agree with meeshellee - I experienced all those symptoms in the first couple of weeks into the IP but every morning, the first thing I do is drink a little bit of warm water with IP salt. It helps me with the Big C and the headaches tremendously. I also always have handy some NUUN tablets for the electrolytes and use 2 tablets per day at least (1 tablet per 8 oz).
After talking to my "IP counselor", who keeps telling me that I need to fit the diet to my lifestyle, I decided to tweak my IP schedule. I replaced my dinner with my lunch and vice versa. It has not only helped me with energy level but also kept me satisfied throughout the day. I also have the snack at 4 pm rather than in the evening as we eat dinner late (around 730 - 8 pm).

Good luck to you ! :)

berteau
10-08-2013, 08:58 AM
I have a POSITIVE side effect of IP:
I no longer need the two allergy medicines I was taking when I started at the end of July. Pretty amazing considering that I had been taking them daily for two years or I couldn't hear!

lisa32989
10-08-2013, 11:12 AM
The short-term side effects subside.
I developed hypothyroid but this is actually rare

My biggest "side effect" is well intended: almost a 100 lb weight loss.